MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump
Catalog Number 1000323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella rp flex was inserted percutaneously via right femoral vein access site in 78-year-old female patient for pulmonary embolism.The patient¿s comorbidities were coronary artery disease.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography intervention (scai) shock stage e identified as the body fails to respond to maximal lifesaving therapies.The patient was on inotropes and vasopressors.The patient was receiving anticoagulation therapy with a heparin infusion, monitored by ptt, and the anticoagulation level at the time of the event was reported as supra-therapeutic.On day 1 of support and after transfer to the intensive care unit (icu), bleeding occurred at the access site around the sheath.The bleeding was managed with manual pressure and placement of a surgical stitch, resulting in resolution of the event.The patient received two units of blood products.The impella rp flex remained in place and was not removed due to the reported bleeding event.On day 2 of support, the device was successfully weaned and explanted.The patient survived and was reported as stable.The impella system was operating as intended at performance (p) level p-6, providing approximately 2.3 l/min flow with a 5% dextrose in water sodium bicarbonate purge solution.The reported access site bleeding occurred in the setting of anticoagulation therapy with supra-therapeutic coagulation parameters and was managed successfully with manual pressure, surgical suturing, and blood transfusion support.The reported access site bleeding is a known procedural complication associated with large-bore vascular access and anticoagulation therapy.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Right Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50803734
Report Number1220648-2026-13023
Device Sequence Number20993516
Product Code PYX
UDI-Device Identifier00813502012811
UDI-Public(01)00813502012811(17)270131(10)2026687381
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1000323
Device Lot Number2026687381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight193 LB
Patient RaceWhite